It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board

  • Diabetes, colesterol and lipitor, and muscle aches.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-21-2008, 04:37 PM   #1
    twokatss
    Inactive
    (female)
     
    Join Date: Jun 2003
    Location: Ontario <canada
    Posts: 533
    twokatss HB User
    Question Diabetes, colesterol and lipitor, and muscle aches.

    My endo increased my Lipitor because he thinks my colesterol is still too high. Actually every time I see him I get another pill....This time he wants me to take Co-Q 10 for the muscle aches from the increased dose of lipitor. I was fine on 10 mg and now am on 20 mg.

    My LDL is 2.24
    \My Hdl 1.05

    The ratio is 4.4 mmol Triglycerides 3.04
    Canadian measurements.

    Do you take Co-Q 10 for the muscle aches????Does it work???

     
    Sponsors Lightbulb
       
    Old 03-22-2008, 09:04 PM   #2
    SamQKitty
    Senior Veteran
    (female)
     
    Join Date: Oct 2001
    Location: MA
    Posts: 3,594
    SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
    Re: Diabetes, colesterol and lipitor, and muscle aches.

    Quote:
    Originally Posted by twokatss View Post
    My endo increased my Lipitor because he thinks my colesterol is still too high. Actually every time I see him I get another pill....This time he wants me to take Co-Q 10 for the muscle aches from the increased dose of lipitor. I was fine on 10 mg and now am on 20 mg.

    My LDL is 2.24
    \My Hdl 1.05

    The ratio is 4.4 mmol Triglycerides 3.04
    Canadian measurements.

    Do you take Co-Q 10 for the muscle aches????Does it work???
    If the muscle aches started right after you increased the dose of lipitor, I would definitely ask him about going back to 10 mg and figuring out other ways to reduce your cholesterol.

    Ruth

     
    Old 03-23-2008, 12:25 PM   #3
    Mark1e
    Senior Veteran
    (male)
     
    Mark1e's Avatar
     
    Join Date: Jul 2006
    Location: Auckland
    Posts: 533
    Mark1e HB User
    Re: Diabetes, colesterol and lipitor, and muscle aches.

    Quote:
    Originally Posted by twokatss View Post
    My endo increased my Lipitor because he thinks my colesterol is still too high. ... I was fine on 10 mg and now am on 20 mg.

    My LDL is 2.24
    \My Hdl 1.05
    ....
    Your cholesterol is very low and really doesn't need to go any lower. Some doctors have the misguided belief that lower is better, especially for diabetics. I would question if this is really necessary, bearing in mind the side effects you are having.

    CoQ10 is believed to be helpful in alleviating statin induced muscle pain, but this has not been convincingly demonstrated. The logic goes something like this ...

    Statins like Lipitor reduce the amount of cholesterol the liver produces. And they do this by interupting a biological pathway through which other important substance are also produced, notably CoQ10. Amongst other things, this substance is used by the muscles in the production of energy. Taking excessive amounts of Lipitor means that your muscles don't work properly because of inadequate CoQ10, hence the muscle pain. Taking CoQ10 as a supplement supposedly alleviates this problem. But there is some doubt about the bio-availability of supplemental CoQ10. While some people seem to get relief from using it, others don't.

    The bottom line is that you are much better off using the CoQ10 your liver produces anyway. And cholesterol is really not the demon it is made out to be. Our bodies make it for a good reason, and we should respect that. Also bear in mind that the damage done by statins is cumulative and often can not be entirely reversed.
    __________________
    Type 1 since 1977. On Lantus, Novorapid and Actrapid.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Cfids High Colesterol & Triglyceride ??? sosher Chronic Fatigue 2 03-07-2006 03:58 AM
    Leg aches and muscle aches from lipitor? Songleader High Cholesterol 29 10-09-2005 04:04 PM
    Diabetes and Statin drugs dak2005 Diabetes 11 08-27-2005 06:24 PM
    Lipitor: Side Effects & Vitamin C AussieBloke High Cholesterol 4 08-15-2005 04:33 AM
    Is aching in arms due to Lipitor??? cody48 High Cholesterol 7 08-14-2005 01:55 PM
    muscle aches associated with Lipitor libloom High Cholesterol 26 03-26-2005 07:07 PM
    Lipitor/Muscle Aches tg43 High Cholesterol 7 03-03-2005 08:19 PM
    The Lipitor Dilemma SafetyJ2006 High Cholesterol 29 06-08-2004 02:53 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:47 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!